Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 56, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 22, 2017, 2:19 PM PDT. It took effect at Apr 23, 2017, 11:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2017, 2:19 PM PDT (21:19 UTC)
- In effect from
- Apr 23, 2017, 11:00 PM PDT
- Expired
- Apr 24, 2017, 8:29 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
746 WHUS76 KEKA 222119 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PDT SAT APR 22 2017 PZZ470-230530- /O.NEW.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 219 PM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT MONDAY. * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 9 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
522 WHUS76 KEKA 230315 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 815 PM PDT SAT APR 22 2017 PZZ470-231115- /O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 815 PM PDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 9 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
720 WHUS76 KEKA 230914 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 214 AM PDT SUN APR 23 2017 PZZ470-231715- /O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 214 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 9 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
530 WHUS76 KEKA 231526 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 826 AM PDT SUN APR 23 2017 PZZ450-232330- /O.EXB.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 826 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY. * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-232330- /O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 826 AM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WINDS...S 15 TO 25 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
887 WHUS76 KEKA 232106 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PDT SUN APR 23 2017 PZZ470-240515- /O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 206 PM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-240515- /O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 206 PM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
684 WHUS76 KEKA 240400 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 PM PDT SUN APR 23 2017 PZZ470-241200- /O.CON.KEKA.SC.Y.0056.170424T0600Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 900 PM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL PEAK LATE TONIGHT AND MONDAY MORNING. * WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4 TO 6 FEET AT 5 SECONDS LATE TONIGHT. THESE SHORT PERIOD WAVES WILL DIMINISH ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-241200- /O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 900 PM PDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT MONDAY... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4 FEET AT 4 SECONDS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
526 WHUS76 KEKA 240947 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 AM PDT MON APR 24 2017 PZZ470-241800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 247 AM PDT MON APR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL PEAK LATE TONIGHT AND MONDAY MORNING. * WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4 TO 6 FEET AT 5 SECONDS LATE TONIGHT. THESE SHORT PERIOD WAVES WILL DIMINISH ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-241800- /O.CON.KEKA.SC.Y.0056.170424T1200Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 247 AM PDT MON APR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...S 15 TO 20 KT WITH GUSTS TO 30 KT. * WAVES/SEAS...W 8 FEET AT 12 SECONDS AND SOUTHWEST BUILDING TO 4 FEET AT 4 SECONDS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
468 WHUS76 KEKA 241529 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 829 AM PDT MON APR 24 2017 PZZ450-470-241630- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-170424T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 829 AM PDT MON APR 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:07 PM PDT, 12 minutes earlier.
Area forecast discussion, Apr 22, 2:07 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 207 PM PDT Sat Apr 22 2017 .SYNOPSIS...Light isolated shower activity is expected across the region through Sunday. A series of storm systems will then impact the Pacific Northwest Monday and Tuesday, resulting in moderate rains and locally gusty winds over northwest California. && .DISCUSSION...Post frontal cloudiness and isolated showers were occurring across the region this Saturday...and these conditions are forecast to persist into Sunday. A storm system then approaches the OR/WA coast Sunday night, while to its south, a plume of PW values from 1-3 standard deviations above climatology impinges upon NWRN CA. Moderate, to perhaps locally heavy rain, will develop as a result, particularly over Humboldt and Del Norte Counties. This initial wave of unsettled weather exits the region by Monday afternoon, and will be followed by a second wave Monday night into Tuesday morning. Storm total QPF values over this two day period are expected to range from 1-3 inches over the northern half of the CWA...to less than an inch over the southern half. After Tuesday...light rain chances continue into Wednesday as minor upper impulses move southeast across the area within NWLY flow aloft. By Friday, an upper ridge is forecast to amplify offshore over the Pacific. This will yield a drier and potentially milder pattern heading into next weekend. && .AVIATION...High pressure has built in the wake of a front that pushed through the region early Saturday morning. VFR conditions have been prevailing through the day at all terminals after MVFR conditions early this morning. See no reason to go against persistence for the next several hours. Brief lower ceilings, around 2000-3000 feet, will no doubt be possible this evening, however easterly flow in advance of another trough will likely produce some low level drying this evening. The next trough will generate another push of shallow moisture that will result in increasing chances for MVFR ceilings and reduced vsbys in light rain and mist at coastal terminals early Sunday morning. Even KUKI may see reduced ceilings Sunday morning. Current indications are for drier conditions and improving ceilings to develop Sunday afternoon. This will need to be re-evaluated by later shifts for the potential for longer lasting MVFR ceilings especially at KCEC. && .MARINE...Southerly winds are relaxing this afternoon as high pressure develops offshore from CA. Winds are then forecast to strengthen to small craft levels Sunday night and Monday as a storm system impacts the Pacific Northwest. Otherwise...a westerly swell in the 10 to 15 second range will persist through much of the upcoming week. Wind waves will also build in response to passing frontal systems Monday and Tuesday...followed by small craft seas associated with the longer period swell Wednesday and Thursday. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 22, 4:15 AM PDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 415 AM PDT Sat Apr 22 2017 CAZ101>113-231115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 415 AM PDT Sat Apr 22 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.